MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 6-0 S/A P-1 PRM; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 18IN 6-0 S/A P-1 PRM; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8697G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a plastic surgery procedure on an unknown date and suture was used.The needle broke on the suture.Broken fragments were recovered.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: two sutures snapped/broke during each procedure.We went through 3 sutures, when we always use only one.There were no adverse consequences.Suture was easily recovered.The following information was requested, but unavailable: did the needle fall into the patient? if yes, was the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? please provide the lot number: device return status: attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Event related to mw # 2210968-2022-03008.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 05/23/2022.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: one empty opened box and four packets of product code 8697g were returned for analysis with the packaging closed.Upon initial inspection of the samples, no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, the four packets were opened, and no defects were detected.The swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to damaged or breakage sutures and no defects were observed during evaluation.Functional test was performed, and the tensile strength result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified additional information was requested and the following was obtained: 1) the needle did not break.2) the suture broke into pieces, we had to open additional sutures.We always use one for an upper bleph.We had to open 3 sutures for a procedure and twice we had to open 2.3) the suture did not detach from the needle.

Brand Name
PRLNE BLU 18IN 6-0 S/A P-1 PRM
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14218307
Report Number2210968-2022-03009
Device Sequence Number19886938
Product Code GAW
UDI-Device Identifier10705031019218
UDI-Public10705031019218
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8697G
Device Catalogue Number8697G
Device Lot NumberRPBBXT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer04/19/2022
05/05/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date04/27/2022
05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown